Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS New Orleans, LA

May 9, 2001Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 9, 2001, 6:20 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2001, 6:20 PM CDT (23:20 UTC)
Expired
May 9, 2001, 6:45 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pointe Coupee Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2001-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2001-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 092323
SVRNEW
LAC077-092345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 PM CDT WED MAY 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 645 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM NEAR FRISCO...OR ABOUT 9 MILES SOUTH OF NEW 
ROADS...MOVING NORTHEAST AT 10 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECA%ST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:00 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 9, 2:00 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT WED MAY 9 2001

NO SIG CHANGES TO THIS AFTERNOON/S PACKAGE. RADAR CURRENTLY SHOWING
POPCORN CONVECTION BREAKING OUT PRIMARILY ACROSS THE INTERIOR
SECTIONS OF SE LA ALONG WITH PARTS OF S MS. THIS MORE THAN LIKELY
WILL BE IT AS FAR AS MUCH NEEDED RAINFALL ACROSS THE FORECAST AREA
FOR THE NEXT FEW DAYS. WILL NOT RULE OUT THOUGH A ROUGE SHOWER HERE
OR THERE WHICH IS CURRENTLY ADVERTISED IN THE ZONES. HIGH PRES
REMAINS ANCHORED OVER THE E SECTIONS LEADING INTO THE ATLANTIC
COAST. THIS SHOULD PERSIST THROUGH FRI BEFORE A FRONTAL BOUNDARY
TRIES TO PUSH INTO THE COASTAL WATERS ON SAT. VERY MUCH UNCERTAINTY
WITH THIS SCENARIO OCCURRING GIVEN THE EXTENDED TIME FRAME AND THE
BOUNDARY HOLDING ITS SURGE TOGETHER. HIGH PRES SHOULD THEN REBUILD
ACROSS THE MS VALLEY STARTING SUN AND CONTINUE THROUGH THE EXTENDED.
UPPER LEVEL WISE...UPPER LOW OVER THE GULF SHOULD PERSIST THROUGH
THE WEEKEND AS A RIDGE PATTERN TRIES TO ESTABLISH ITSELF OVER THE W
STATES BEFORE SHIFTING EWD BY THE START OF NEXT WEEK. BOTH THE AVN
AND THE ETA CONSISTENT WITH THIS SOLUTION WHICH SEEMS REASONABLE
GIVEN HPC GUIDANCE. BACK TOWARD THE NEAR TERM...FORECAST TIME
HEIGHTS INDICATING MUCH DRIER AIR MID AND UPPER LEVEL WISE WORKING
ITS WAY IN STARTING TONIGHT WITH ANY SUBSEQUENT SUPPORT NIL.
THEREFORE...PARTLY CLOUDY CONDITIONS SHOULD BE THE FORECAST TREND
WITH ONLY A SLIGHT CHANCE AT BEST FOR ANY PRECIP. WILL GENERALLY GO
WITH A COMPROMISE BETWEEN FWC AND MAV GUIDANCE FOR TEMP TREND.

MCB 61/83/60/82 2211  BTR 64/83/62/82 2211
MSY 64/82/63/81 1211  GPT 63/81/62/80 1211

y.NEW...NONE
LA...NONE.
MS...NONE.

09

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.